Event is FINISHED

Progress of SDGs in East Asian Context: from the view of civil society in South Korea and Japan - Specifically on SDGs 16 & 17

Description

Organizers: KCOC, KoFID, Korea SDGs Net, ChildFund Korea, KCSN, SDGs Japan, JANIC, World Vision Japan and ADA

Date & Time: 4:00pm - 6:00pm, Friday 14 July 2017

Venue: Salvation Army International Social Justice Commission (221 East 52nd Street, New York / MAP)

RSVP: http://170714sdgs.peatix.com (by Thursday 13 July 2017)

Background:

Japan and South Korea have very different complexion in terms of its domestic policies and governance as both countries are facing double challenges of both domestic and international implementation of SDGs through international development cooperation, specially JICA and KOICA’s ODA program. Both countries have been practicing liberal democracy for long but they have different history and context. Both are only Asian members of OECD Development Assistance Committee (DAC) and they have special responsibilities and common tasks to provide effective development cooperation for developing countries for the full implementation of SDGs.

Under the circumstance, South Korea and Japan are willing to share our experiences and lessons learnt so far from SDG implementation in each country and discuss our roles for effective implementation of SDGs, especially on SDG 16 and 17, both domestically and internationally.

Key issues to be addressed are;

1) What are policies and mechanisms for both domestic and international implementation being developed to implement the SDGs in both Japan and South Korea?

2) What kind of roles can both South Korea and Japan play for the effective implementation of SDGs, especially on SDG 16 and 17 which will be key drivers to bring real changes to achieve SDGs?

3) What kinds of challenges and lessons learnt so far from the SDG implementation?

The roundtable will provide an opportunity for both Korean and Japanese CSOs to share their views on how to achieve SDGs, and how they work together with other sectors and platforms in terms of advocacy, as well as how they connect domestic issues and development cooperation.

At the end of the roundtable, participants will learn the role of CSOs in South Korea and Japan, as well as how they collaborate with partners to implement SDGs.


Co-Moderators: Mr. Anselmo LEE (ADA) and Mr. Katsuji IMATA (SDGs Japan)

Program:

Time Program / Speaker

4:00-4:05 (5min) Welcome remarks / Moderators

4:05-4:25 (20min) SDGs in general / Mr. Masaki Inaba (SDGs Japan) and Ms. Denise K.H. YOON (Korea SDGs Network)

4:25-4:55 (30min) Civil Society Space / Mr. Hideki WAKABAYASHI (JANIC) and Ms. Minyoung KIM (KCOC Policy Center)

Violence against children Ms. Noriko SHIBATA (World Vision Japan) and Mr. Sungho LEE (ChildFund Korea)

SDG 17 Ms. Yaerum JUNG (KoFID), Ms. Yukiko ODA (Japan Women's Watch)

4:55-5:15 (20min) Comments from Governments: Ambassador Choong-hee HAHN, Deputy Permanent Representative of the Republic of Korea to the United Nations in New York, and Mr. Hiroshi Minami, Ambassador, Deputy Permanent Representative of Japan to the United Nations (invited)

5:15-5:45 (30min) Comments from Civil Society: TAP Network (TBC), Action for Sustainable Development (TBC), Third World Network (TBC)

5:45-5:50 (5min) Closing remarks / Moderators


Contact: Aoi HORIUCHI (JANIC), horiuchi@janic.org

Minyoung KIM (KCOC), mykim@ngokcoc.or.kr

Updates
  • イベント詳細情報を更新しました。 Diff#259843 2017-07-07 01:03:52
More updates
Fri Jul 14, 2017
4:00 PM - 6:00 PM EDT
Add to Calendar
Venue
Salvation Army International Social Justice Commission
Tickets
RSVP FULL
Venue Address
221 East 52nd Street New York, New York 10022, USA United States
Organizer
Korea-Japan CSO roundtable
14 Followers